Information
This was my day on April 2nd 2014.  All the facts are accurate the names of reports and people have been changed to protect the innocent (meaning me!)  I can say the two “bosses” include the CEO and president of the company.  As office manager, I support the CEO and President of the company as well as answer the main line at the front desk.  The CEO asked me one day “how am I keeping busy.”  I have to admit I was a bit taken back but realized, she doesn’t really know the little things that keep me busy and the interruptions.   I decided to track a typical day.  I never did give this to her, but thought I would share it with my peers.  In addition to all below are people walking by the front desk talking to me, interrupting with questions (can I use your stapler, where is this or that, did you see the baseball game last night, is the CEO in a meeting, bosses asking about people or projects.. etc.)  How does your day compare?

Answering the main line is a big part of my job, it includes (which you can't really see below) lots of gate keeping, customer service, and interpretation!  (meaning, figuring out what the caller actually wants and helping if I can, if I can't finding out who to transfer to). After reading my day, in writing it seems so simplified!  No two days are the same, but below is a good example of how most day keep me busy!  Some days are much more challening then others, while others aren't as challenging, but super busy.
 
7:10 Arrive at work
·         Search for prime parking spot (since I am the first one in most days, the parking lot is empty every morning which makes this an easy accomplishment!)
 
7:15 Work Day Starts! 
·         Open the door, disarm the alarm
·         Fill the coffee maker with water, check the grinds, make myself that important first cup of coffee.
·         Fill the water kettle with water for the tea drinkers, replenish napkins.
·         Sit down, drink coffee and check email
·         Respond to the most important emails.  (two were "hot emails")
 
7:30
·         Fill Up two main printers with paper.
·         Straighten up the work area after slacking co-workers left projects half done and all over the place!
·         Queue up part one of a large print job, I call it the “right” half.  (Print job takes about 45 minutes to finish “this” set)
 
7:45
·         Unlock the two bosses offices, put the garbage and recycling bins back in their place.
·         File one of the bosses paper work before he gets into the office.
·         Update the phone directory online and in hard copy.
 
8:00
·         15 minutes of fighting with the label maker to change the stinking font! (this was one of those tasks that should have taken 1 minute at the most!!!)
·         Check that printing job to make sure it is running smoothly. (Luckily, no jams!)
 
8:15
·         With the label maker fixed!  Create “interviewee” folders (resume, personality questionnaire results and any additional documents)
·         Answer/take care of two incoming calls.
 
8:30  Office actually open, official day is 8:30 to 5.
·         Take a stroll around the office and note who is late.
·         Log employee time log (who is in and who is late)
·         While walking around, pick up first phase of the print job.
·         Send “left side” of print job to printer (smaller, only 30 minutes or so!)
 
8:45
·         Talk with a co-worker about a current project
·         Go back to the employment files and research/print Linkedin info and any other “social media” the interviewee have online.
·         Answer/take care of one incoming call
 
9:00
·         Talk to one of the bosses about current possible interviewees, schedule upcoming interviewees personality tests and email them with the log in information.
·         Take an inventory on our current inventory of our monthly product (Hard to explain without detail, but in a nutshell.. counted a bunch of boxes!) CEO wanted a report, so sent CEO an email with the current count.
·         Fill water in our fountain. 
·         Pick up “left side” of the printing job.
·         Answer/take care of three incoming call
 
9:15
·         Call the copier printer/company to set up a training session. (took FOREVER to get a real person, 10 minutes of on hold!) 
·         Once they answered, talked about what we want our staff trained on.
·         Checked email while waiting on hold.
·         Answer/take care of two incoming call (actually while on hold with the copier company!)
 
9:30
·         Refill the photo copier with paper.. (again, but I used it so only fair to others)
·         Talk to one of the managers about one of the employee’s area and how they need to straighten up.  (Safety hazards).
 
9:45
·         In color print 40 reports
·         Ask one of the sales managers for an address to send media kits
·         Talk to Marketing Manager about an upcoming tradeshow and when the documentation need to be done, when to ship the tradeshow materials.  Schedule on my outlook.
·         One employee wants a box shipped.  Get address and make the FedEx label.
·         Answer/take care of two incoming call.
 
10:00
·         Start working on one of my projects.  Research three elements of a resort, news, blog mentions and destination guides.  Besides a few calls, I actually wasn’t interrupted!  (this can be rare!)
 
10:15
·         Kept working on the above report.   Take the information from the research and place it into a PowerPoint document.
·         Answer/take care of three incoming call
 
10:30
·         CEO needed a letter created, formatted and printed.  While in the middle, letter was put on hold for editing by one of the department managers. 
·         Went back to project, worked on the blog part of the project.
·         Answer/take care of one incoming call.
 
10:45
·         Guest (interviewee) came to the office, offer magazine, and ask if they want coffee, tea or water.  Let the President know his interviewee is in.
·         Our building’s bathrooms are locked.  An interviewee came in, I had to get the key and show her the maze to the bathroom.
·         UPS dropped off two boxes, signed for the boxes and had to ask who the boxes belonged to and what needed to be done with them!
·         Box was post cards that needed to be Fedex’ed.  (why they weren’t sent in the first place… still makes me go ???)  Found the address and prepared the boxes for re-shipping.
·         Answer/take care of two incoming call.
 
11:00
·         Talk to one of the managers about the changes for the letter the CEO wanted completed.
·         In each “letter,” the CEO wanted to add a $5 Starbucks card. 
·         Check email
·         Fix a world is coming to an end problem!  The coffee machine’s coffee beans grinder got stuck.  Fixed the coffee machine.  (office happy once again)
·         Send manager a final draft of the new letter for the CEO
·         (wow, no calls for 15 minutes…!!)
 
11:15
·         Went back to working on the report (at least for a few minute!)
·         The manager that the final draft was sent to couldn’t open the letter.  Resnet.
·         Ordered lunch for the interviewee and the President from the local deli.
·         Answer/take care of one incoming call.
 
11:30
·         Show new employee where supplies are?
·         Run to the deli a block away to pick up the interviewee/President’s lunch
 
11:45
·         Talk to the Controller about purchasing Starbucks cards for CEO letters and turn in receipt for the lunch meeting.
·         Answer/take care of one incoming call.
 
12:00 Lunch time
·         This day’s lunch hour was picking up 100 $5 dollar Starbuck’s cards (ordering online would take too long).   So, my lunch hour was driving to three different Starbucks standing in lines.
 
1:00
·         Pack and prepare three boxes of our products for an event in Florida.   Preparing shipping labels.
·         Distribute snail mail to departments.
·         Sneak in lunch (eat salad at desk while working)
·         Answer/take care of one incoming call.
1:15
·         Walk the CEO’s dog. 
 
1:30
·         Meet with marketing manager and give an update on some projects.
·         Create a label on clear labels for the gift cards.
·         Answer/take care of two incoming call.
 
1:45
·         Read and respond to email.
·         Review and approve incoming bills and payments for the week.  Submit to accounting.
 
2:00
·         Print the labels.  Stuff the gift card into the card jacket and then put the label on the jacket for 100 gift cards.
·         Answer/take care of two incoming call.
 
2:15
·         Continue with the gift card project (it takes longer than you would think to stuff and label gift cards!)
 
2:30       
·         Confirm final draft of letter.
·         Create mail merge list for the letter.
·         Answer/take care of one incoming call.
 
2:45
·         Merge and print the labels and letters on letterhead.
·         Unjam the printer when one of the letters jammed it! (boooo!)
 
3:00
·         President needed a personality profile printed (by the way that is like Myers Briggs). I had to figure out a printer error.
·         Check the system to see if the profile requests from the morning were completed.  One was not so sent a follow up email.
 
3:15
·         Follow up email worked.   Printed two profile.
·         Finished the mail merge/letter project.
·         Answer/take care of one incoming call.
 
3:30
·         Co-worker asked about the project from the morning.  Showed her where she could find her answers.
·         Pass on the printed letters and cards to the one of the departments, (they put together in the envelopes)
 
3:45
·         Check mail station.   Saw there was quite a bit of mail.  Check the amount of postage on the postal meter.  It was low so went to add money to the postal machine.
·         Talk to CEO about her personal/business upcoming travel. 
 
4:00
·         Go through outgoing mail and put postage on packages, letters, sort and cost
·         international and priority mail.  (Weighing, packaging, throwing threw the postal meter machine.  (Included the 100 letters!)
·         Answer/take care of one incoming call.
 
4:15
·         The “right” and “left” printing from the morning were for the company media kits.  Started to put the kits together.  Right and lift in a folder plus one of our products and a sales manager’s business card.    11 made for one sales rep.
 
4:30
·         Put together 10 more media kits for same sales manager (she needed 34 total, it works to about 10 media kits per 30 minutes).
·         Talked to President about the next day’s interviews.
·         Update the call log and send out to the set distribution for this daily log.
 
4:45
·         Help the CEO bring the dog and her boxes to her car.
·         Back to making media kits
 
5:00 End of the office day
 
5:15
·         Check and respond to email.
·         Put together more media kits
 
5:30
·         Walk around office, see who is still in the office and update the time log.
·         Finish the 30 media kits
 
5:45 to 6:15
·         Work on the research project from the morning
·         Start packing up to leave.
·         Make sure air conditioning/heating is off in the three areas of the office.
·         Take out CEO’s garbage and recycling, lock the door.
·         Make sure the back door is locked and computer room is locked.
 
6:15
·         Leave the office.
·         Stop by the mail box and drop off mail.
 
Well, that is my actual day in the life!